MAUDE Adverse Event Report: GYRUS ACMI, INC VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE

GYRUS ACMI, INC VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE
Model Number HUS-V9
Health Effect - Clinical Codes Bacterial Infection (1735); Pneumonia (2011)
Type of Reportable Event Serious Injury
Event or Problem Description
Literature complaint related spiration valve system (unknown model) printed inhttps://www.Atsjournals.Org/doi/abs/10.1164/ajrccm-conference.2020.201.1_ meetingabstracts.A3156 marinak l, ahmad k, peterson j, king c, katugaha s, mahajan a, brown a.Endobronchial valves for persistent bronchopleural fistula after pneumothorax in cystic fibrosis: a double edged sword.Conference abstract.American journal of respiratory and critical care medicine a patient with advanced cystic fibrosis undergoing lung transplant evaluation experienced persistent pneumothorax and bronchopleural fistula (bpf) after placement of chest tube to treat pneumothorax.Four spiration valves were placed in the right upper lobe to treat the pneumothorax and bpf.This is an off-label use.Patient experienced persistent airway infection and was treated with antibiotics.When antibiotics were discontinued, patient then developed a fever and leukocytosis.Patient was then treated with iv antibiotics until lung transplant.The patient was discharged from the hospital with endobronchial valves in place and ongoing iv antibiotic therapy.Three months later, the patient underwent a bilateral lung transplant.
 
Additional Manufacturer Narrative
The publication did not specify valve model numbers or valves sizes.Author of the publication was contacted for additional information.No additional information was available at time of the report.Device not returned to manufacturer.

Brand Name
VALVE IN CARTRIDGE, 9MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC
6675 185th avenue ne
redmond WA 98052
Manufacturer Contact
sophia rubalcaba
6675 185th ave ne
redmond, WA 98052
4256365470
MDR Report Key14214769
Report Number3004450998-2022-00006
Device Sequence Number14518333
Product Code OAZ
UDI-Device Identifier00896506002200
UDI-Public00896506002200
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
HDE H060002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUS-V9
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2022
Initial Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown